Alert archive / New York / Small Craft Advisories in 2020
Small Craft Advisory 78, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Aug 31, 2020, 6:50 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2020, 6:50 PM EDT (22:50 UTC)
- Expired
- Aug 31, 2020, 10:23 PM EDT
- In force
- 4 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
741 WHUS71 KBUF 312250 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 650 PM EDT Mon Aug 31 2020 LOZ042-010400- /O.NEW.KBUF.SC.Y.0078.200831T2250Z-200901T0400Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 650 PM EDT Mon Aug 31 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...East winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
521 WHUS71 KBUF 010223 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1023 PM EDT Mon Aug 31 2020 LOZ042-010330- /O.CAN.KBUF.SC.Y.0078.000000T0000Z-200901T0400Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1023 PM EDT Mon Aug 31 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 31, 4:45 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 31, 4:45 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 445 PM EDT Mon Aug 31 2020 .SYNOPSIS... Tonight a southerly wind will bring increasing amounts of moisture to our region starting...increasing the humidity in the air while also providing for chances for showers and thunderstorms. Convection will remain spotty through Tuesday afternoon, then as a slow moving cold front nears the region, convective activity will increase Tuesday night and into the middle of the work-week. This cold front will ease across the region late Thursday night. && .NEAR TERM /THROUGH TUESDAY/... Visible satellite imagery displays mid and high level clouds pushing northward across the eastern Great Lakes early this evening. Tonight a southerly wind will begin to increase the moisture (humidity) in the air...with this moisture advected northward from the Lower Mississippi Valley, and also arriving from the east where an easterly flow over the Atlantic will push moisture westward across our region. Clusters of rain showers are found across southern Pennsylvania this afternoon and this activity will slowly drift northward, but as the upper level support for these showers departs to the east, the biggest result will be an increase in low level cloudiness. Will maintain a slight to low chance PoP for mainly southern and eastern portions of the CWA as convergent lift ahead of a weak LLJ may generate a few spotty rain showers. Tuesday will feature mainly dry, but a more humid day. As we warm there will again be chances for showers but again there will be little forcing and will have just slight to low chance PoPs. Greatest chances will likely be upon lake breeze convergent zones...both across the Southern Tier, but also between Lake Erie and Lake Ontario where a few showers could develop over Niagara to western Monroe counties. Temperatures tomorrow should be similar with a slightly warmer airmass aloft balanced out by additional moisture through the boundary layer and near the ground. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... A slow moving frontal boundary will be across the Central Great Lakes to Central Quebec Tuesday night. This front will start to track southeast as a wave ripples northeast along it late Tuesday night into Wednesday. Shower chances will increase from west to east through early Wednesday as this front approaches the area, eventually cumulating in widespread shower and thunderstorm coverage during Wednesday afternoon and evening as the front moves through. Wednesday night, a break in the showers is expected as the cold front weakens and passes east of the area. Shower chances will remain through the night as some guidance has the front moving through a bit slower and stalling just to the east of the area. A few showers are possible across central New York early Thursday, but an active southwest flow regime will feature several impulses along with an attendant warm advection/moisture return. All this will be ahead of a robust upper trough and associated surface cold front, which will support numerous showers and thunderstorms, especially during the afternoon and evening. Thursday night, a cold front extending down from an area of low pressure near James Bay will sweep through the area. This will bring additional showers. && .LONG TERM /FRIDAY THROUGH MONDAY/... Cold air advection behind the passing front will cool temperatures aloft to near 5C by early Saturday morning. This will help set the stage for a lake response off of both lakes with a larger scale trough axis still over the area Friday night into Saturday morning. Within this trough axis there will still be enough moisture to support a lake response, especially off of Lake Ontario where the westerly winds will have more of a fetch to work with. The lake response is expected east of both lakes. As the trough pushes northeast and moisture over the lakes decreases, the lake response will weaken through the morning on Saturday. Further weakening the lake response will be ridging from an approaching area of high pressure. High pressure will track northeast across the Ohio Valley and center over the WNY Saturday evening, providing dry, pleasant weather from Saturday afternoon through the rest of the weekend. High temperatures on Friday and Saturday will be in the mid upper 60s to mid 70s, with a few higher spots only reaching the mid 60s. Temperatures will warm on Sunday to the low 70s to low 80s. Low temperatures during this period will be in the upper 40s to mid 50s for Friday and Saturday night, and in the low 50s to near 60 for Sunday night. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... For the 18Z TAFS VFR flight conditions are found and these conditions will be prevalent through the TAF cycle. The exception will be across the Southern Tier where low level moisture advected northward tonight will likely bring a deck of IFR stratus. This stratus will slowly lift tomorrow impacting KJHW. Winds will remain light, with occasional gusts tomorrow to around 20 knots. Outlook... Tuesday night through Friday...Restriction possible with a chance of mainly afternoon showers and thunderstorms. Saturday...VFR, except possible MVFR in lake effect clouds/light showers northeast of the Lakes. && .MARINE... A south-southeasterly wind will increase tonight, with winds nearing 18 knots on the south shoreline of Lake Erie this evening. These offshore winds will drive higher waves towards the Canadian waters tonight. These winds should peak late this evening, slowly diminishing through the remainder of the night. Tuesday a southerly flow will again increase to 10 to 15 knots, with strongest winds towards the eastern waters of Lake Ontario. This wind direction will again yield the higher wave heights (3-4 feet) towards Canada and the entry of the Saint Lawrence River. An area of low pressure will track northeast across the Lakes Tuesday night and into Wednesday morning. This will encourage weaker pressure gradients over Lake Erie and the western waters of Lake Ontario with lighter winds...while just to the east over the eastern waters of Lake Ontario and the Saint Lawrence a southerly wind will remain breezy, possibly near small craft criteria for the eastern shoreline of Lake Ontario. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Thomas NEAR TERM...Thomas SHORT TERM...SW/TMA LONG TERM...SW/TMA AVIATION...Thomas MARINE...Thomas
Hazardous weather outlook, Aug 31, 5:16 AM EDT, 13 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 516 AM EDT Mon Aug 31 2020 NYZ001>008-010>014-019>021-085-010930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 516 AM EDT Mon Aug 31 2020 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-010930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 516 AM EDT Mon Aug 31 2020 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.